MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CREO; 5.5MM CURVED ROD, TITANIUM ALLOY, 50MM LENGTH

GLOBUS MEDICAL, INC. CREO; 5.5MM CURVED ROD, TITANIUM ALLOY, 50MM LENGTH
Model Number 1119.7050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a revision was needed to replace creo curved rods that were found broken post operatively.The investigation is still ongoing.Nothing could be determined as to the cause of the reported issue.
 
Event or Problem Description
It was reported that a revision was needed to replace creo curved rods that were found broken post operatively.This event occurred in spain.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not available for evaluation.The issue reported was of a double rod fracture within a l4/l5 fixation construct.The initial surgery was conducted on (b)(6) 2023.Post-op x-rays of the lumbar spine (ap and lateral, taken on (b)(6) 2023) were provided showing the construct intact with no fractures.It should be noted that a l1/l2 grade 1 spondylolisthesis is present, with a collapsed disc causing excessive osteophytic growth to develop on the anterior and posterior edges of the endplates.This type of pathology, in addition to the lack of boney on-growth of native patient anatomy to the implants, can greatly increase the forces transferred to the construct.Furthermore, a revision surgery to remove the fractured rods was conducted during the month of (b)(6) 2024 (specific day not provided).A video stepping through a coronal ct scan (taken on (b)(6) 2024) was provided.Upon evaluation of the video, both rods were visibly fractured.The fractures on the rods were located where the l5 screw heads meet the rods, leaving larger rod portions attached to the l4 screw heads and smaller portions attached to the l5 screw heads.The l4 screw head/rod portions were oriented toward the right of the midsagittal plane, and the orientation of the l5 screw head/rod portions pointing inward toward the midsagittal plane.It should be noted that when comparing the x-ray and ct images, the l5 screw heads can be seen having relatively maintained their implanted positions after rod failure.The product is within the anticipated risk; therefore, the overall risk of the system has been maintained and will continue to be monitored.No determinations could be made as to the cause of the reported issue.

Brand Name
CREO
Common Device Name
5.5MM CURVED ROD, TITANIUM ALLOY, 50MM LENGTH
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key21171859
Report Number3004142400-2025-00014
Device Sequence Number19917414
Product Code MNH
UDI-Device Identifier00889095064735
UDI-Public00889095064735
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K124058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1119.7050
Device Lot NumberBGA187HG/BGY335RG
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer12/31/2024
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown